Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 579, NWS Jackson, MS

July 13, 2011Forrest County, Lamar County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 13, 2011, 6:56 PM CDT for Forrest County, Lamar County, Mississippi. It was in force for 64 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2011, 6:56 PM CDT (23:56 UTC)
Expired
Jul 13, 2011, 8:00 PM CDT
In force
64 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Forrest County, MS, Lamar County, MS

What was reported inside it

TimeReportWhereRemark
Jul 13, 7:10 PM CDTTSTM WND DMGWest Hattiesburg, MSTREES DOWN ACROSS THE CITY.
Jul 13, 7:19 PM CDTTSTM WND DMGHattiesburg, MSPOWER POLE DOWN AT HARDY ST AND 40TH AVE. POWER LINES DOWN ON SOUTH 31ST STREET.
Jul 13, 7:22 PM CDTTSTM WND DMG3 Sw Hattiesburg, MSTREES AND POWER LINES WERE DOWN AT INTERSTATE 59 AND HIGHWAY 11.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.9 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2011-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2898 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2011-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2898 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
487 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

907 
WUUS54 KJAN 132356
SVRJAN
MSC035-073-140100-
/O.NEW.KJAN.SV.W.0579.110713T2356Z-110714T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
656 PM CDT WED JUL 13 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FORREST COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...PETAL...HATTIESBURG...
  LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF WEST HATTIESBURG...

* UNTIL 800 PM CDT

* AT 656 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM WEST HATTIESBURG TO HATTIESBURG
  TO MCLAURIN MOVING SOUTHWEST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BROOKLYN...PURVIS...ROCK HILL...MAXIE...BAXTERVILLE AND LUMBERTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3092 8935 3100 8935 3100 8941 3098 8943
      3097 8947 3099 8948 3101 8951 3100 8961
      3101 8965 3143 8965 3135 8915 3091 8914
TIME...MOT...LOC 2356Z 027DEG 18KT 3130 8947 3126 8935
          3122 8924

$$

MME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:55 PM CDT, 4 hours 1 minute earlier.

Area forecast discussion, Jul 13, 2:55 PM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
255 PM CDT WED JUL 13 2011

.SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...
THE PRIMARY CONCERNS FOR THE PERIOD WILL BE OUR DIURNAL CHANCES OF
SHOWERS AND STRONG TO ISOLATED SEVERE THUNDERSTORMS BY A SERIES OF
DISTURBANCES/MCVS IN NORTHERLY FLOW COMBINED WITH A WEAK SURFACE TROUGH.
THIS WILL BE FOLLOWED BY THE HEAT ADVISORY...WHICH HAS BEEN EXTENDED
TO 7 PM THURSDAY EVENING. LAST OF ALL WILL BE TEMPS AND POPS.

LATEST SATELLITE IMAGERY SHOWED THE ARKLAMISS UNDER THE INFLUENCE OF
A WEAKENED MEAN RIDGE AXIS EXTENDING FROM THE SOUTHERN PLAINS THROUGH
THE LOWER MISSISSIPPI VALLEY. A SERIES OF DISTURBANCES(MCVS) WAS
MOVING SOUTHEAST OVER THE SOUTHEAST US. ONE OF THEM WAS THE REMNANT
OF AN UPPER LOW...MOVING OVER THE OZARKS IN 350 PLUS THETA AIR AND
PUSHING TOWARD THE ARKLAMISS REGION FOR THIS AFTERNOON. ALSO GOOD
DIVERGENCE WILL AFFECT THE NORTH HALF FOR THIS AFTERNOON. SATELLITE
SHOWS SOME GOOD ASCENT WITH THIS FEATURE WHICH WILL CROSS A SURFACE
BOUNDARY. A LARGE OUTFLOW BOUNDARY WAS MOVING ACROSS THE SOUTH HALF
OF THE REGION. WITH INSTABILITY...PW ABOVE 2 INCHES AND PEAK HEATING
AROUND EXPECT ANOTHER COLLISION OF CONVECTIVE BOUNDARIES ACROSS THE
REGION. STORMS ARE GETTING ACTIVE ACROSS THE REGION WITH SOME
SPECIAL WEATHER STATEMENTS AND WARNINGS WHICH HAVE BEEN ISSUED. THESE
STORMS WILL HAVE THE POTENTIAL FOR GUSTY WINDS...FREQUENT LIGHTNING
AND HEAVY DOWNPOURS.

FOR TONIGHT...EXPECT THE ACTIVITY TO DIMINISH BY AROUND SUNSET. THE
NAM AND GFS WERE TOO AGGRESSIVE...ESP THE NAM WITH A 5 INCH CONVECTIVE
FEEDBACK IN THE SOUTHWEST. HAVE OPTED FOR THE DRY SIDE AFTER SUNSET
WITH LOW END 10 POPS FOR THE NIGHT. JUST IN CASE A FEW ISOLATED
SHOWERS DEVELOP. THE ISSUE IS EVEN WITH ALL THIS SOUPY AIRMASS WE
LACK A LOW LEVEL JET OF AROUND 20-25 KNOTS TO GET ANY KIND OF
CONVECTION/MCS GOING. PUT IN LOW SCATTERED POPS FOR THE EARLY
EVENING HOURS WITH THE COVERAGE WE HAVE HAD FOR THE PASS SEVERAL
EVENINGS.
THE MODELS WERE TOO HIGH ON EVENING POPS. THE NATIONAL AND LOCAL WRF
KEEPS THINGS PRETTY QUIET DURING THE OVERNIGHT HOURS AFTER 10 PM.
LOWS WILL BE IN THE MIDDLE 70S WITH THE MOIST AIRMASS AROUND. SO
WENT CLOSE TO A COMPROMISE OF NAM AND ENSEMBLE GUIDANCE.

FOR THURSDAY...EXPECT ANOTHER DISTURBANCE/MCV TO CROSS THE REGION.
THIS WILL BE AIDED BY A WEAK SURFACE BOUNDARY WHICH WILL PUSH INTO
OUR FAR NORTHERN COUNTIES FROM THE NORTH. WITH OUR MOIST AIRMASS
CONTINUING...EXPECT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS.
EXPECT ONLY ISOLATED THUNDERSTORMS IN THE MORNING...WHICH SHOULD
BECOME SCATTER TO NUMEROUS STORMS IN COVERAGE DURING THE AFTERNOON.
ONCE AGAIN INSTABILITY...MOISTURE AND HEAT WILL FAVOR THE DEVELOPMENT
OF STRONG TO ISOLATED SEVERE STORMS. THE BEST CHANCE OF RAIN SHOULD
BE IN THE SOUTH. AS FAR AS TEMPS ARE CONCERN LOW LEVEL TEMPS(27-30C)
FAVOR EXTENDING THE HEAT ADVISORY FOR THE REGION THROUGH 7 PM
THURSDAY. HAVE EXPANDED THE ADVISORY TO INCLUDE INTERSTATE 20 AND ALL
OF NORTHEAST LOUISIANA. HIGHS WILL BE IN THE MID TO UPPER 90S.
FOLLOWED CLOSE TO THE ORIGINAL FORECAST GUIDANCE. ON POPS WENT CLOSE
TO MEX GUIDANCE WITH THE BEST POPS IN THE SOUTH.

FOR THURSDAY NIGHT...ONCE AGAIN EXPECT THE ACTIVITY TO DIMINISH BY
AFTER SUNSET. PUT IN 20-30 POPS FOR THE EARLY EVENING THEN PUT IN LOW
END TEEN POPS FOR ISOLATED SHOWERS FOR THE REST OF THE NIGHT. ONCE
AGAIN THE MODELS LOOKED A LITTLE TOO AGGRESSIVE WITH THE RAINFALL
COVERAGE OVERNIGHT WITH LACK OF LOW LEVEL JET DO NOT SEE THIS
HAPPENING. LOWS WILL RANGE FROM THE LOWER TO MIDDLE 70S. WENT CLOSE
TO A BLEND OF MEX AND MEN GUIDANCE.

FOR FRIDAY AND FRIDAY NIGHT...ANOTHER MCV WILL CROSS THE REGION WITH
THE AID OF THE WEAK SURFACE BOUNDARY AS THE MEAN RIDGE WILL BE CENTERED OVER
THE CENTRAL PLAINS WHILE WE CONTINUE TO BE IN NORTHERLY FLOW. WENT
CLOSE TO MOS POPS WITH THE BEST CHANCES OF RAIN ALONG AND JUST SOUTH
OF INTERSTATE 20. ONCE AGAIN THERE COULD BE SOME POTENTIAL FOR
STRONG TO ISOLATED SEVERE STORMS. AREA CROSS SECTIONS SHOWS SOME
GOOD MEAN MOISTURE AROUND FOR SOME DECENT CLOUD COVER. THIS COMBINE
WITH THE RAIN SHOULD TAKE SOME HEAT OUT OF THE AFTERNOON TEMPS WITH
HIGHS IN THE MIDDLE 90S. WENT CLOSE TO A COMBO OF MEN AND MEX
GUIDANCE. FOR FRIDAY EVENING EXPECT THE ACTIVITY TO DIMINISH BY
AFTER SUNSET. MODELS SEEM TO KEEP THE REGION DRY OVERNIGHT. SO LEFT
OUT CURRENT DRY POPS./17/

./PREVIOUS LONG TERM DISCUSSION...LONGER TERM(SATURDAY THROUGH
WEDNESDAY)...BUILDING 300MB ANTICYCLONE OVER OK STARTS TURNING THE
DISTURBANCE SWWD THROUGH LA BY SATURDAY. VIRTUALLY NO CHANGE IN DEEP
LAYER MOISTURE CONTENT WHICH FEATURES PWATS OF 2.3 INCHES IS
EXPECTED UNTIL SUNDAY NIGHT/MONDAY WHEN DRYING SPREADS IN FROM THE
SRN APPALACHIANS BEHIND A BACKDOOR FRONTAL ZONE. WE ACTUALLY COULD
SEE PWATS DIP TO LESS THAN 1.5 INCHES MONDAY AND TUESDAY AFTERNOONS
KEEPING ANY RISK FOR TSRA IN THE FAR SRN SECTIONS. BY NEXT
WEDNESDAY...INCREASING ELY FLOW IN THE MID AND UPPER LEVELS BRINGS
ADDITIONAL MOISTURE ACROSS THE GULF COAST STATES.

ON SATURDAY...MODELS DEVELOP MAINLY AFTERNOON SHRA/TSRA AS
RICH 850MB THETA E AIR OF 350K HELPS RESULT IN -4 SHOWALTERS...K
INDEXES NEAR 40 AND MLCAPES AROUND 2500-3000 J/KG. LOOK FOR LOCAL QPF
AMOUNTS OF 1-3 INCHES LIKELY BEFORE SATURDAY EVENING. MAX TEMPS
SHOULD BE HELD MORE IN THE MIDDLE 90S ALONG WITH HEAT INDEXES PEAKING
IN THE 102-106 DEGREE RANGE. A BACKDOOR FRONTAL BOUNDARY SLIPS INTO
THE GULF STATES BY MIDDAY SATURDAY FROM THE NE HELPING MAINTAIN A
FINAL ABOVE NORMAL POP HEADING INTO THE EVENING HOURS. BEST RAIN
CHANCES SHOULD GET DEPRESSED SWD INTO THE HIGHWAY 84 CORRIDOR.

BY SUNDAY...A MASSIVE UPPER ANTICYCLONE REBUILDS OVER MO AND EXPANDS
BACK INTO THE TN VALLEY. IN FACT...IT LOOKS LIKE THE FIRST SUMMER
600DM 500MB HEIGHTS NEAR KMKC FOR SUNDAY DRIFTING INTO CENTRAL KS
MONDAY THEN MOVING LITTLE INTO THE MIDDLE OF NEXT WEEK. MEANWHILE...
OUR 500MB HEIGHTS RISE ABOVE 594DM ONCE SUNDAY WITH TEMPS WARMING TO
MINUS 3-4C. MID LEVEL FLOW INCREASES FROM THE E TO 25KTS BY SUNDAY
AFTERNOON AND BEST UVV S OF I-20 AS SOME DRIER AIR BACKS INTO OUR NRN
CWFA. THIS SURGE WILL START TO SQUASH CONVECTIVE DEVELOPMENT FOR THE
FIRST OF NEXT WEEK AS MID LEVEL LAPSE RATES DROP TO LESS THAN 5C
MON-WED. MLCAPES ALSO DROP TO LESS THAN 800J/KG EACH AFTERNOON AS
THE MAJORITY OF THE CONVECTION BY THAT TIME WILL BECOME CONFINED TO
FAR SRN SECTIONS SUPPORTED BY THE DAILY SEA BREEZE MOVING INLAND./40/

&&

.AVIATION...SHOWERS AND THUNDERSTORMS HAVE BEGUN TO BREAK OUT ACROSS
THE REGION AND EXPECT THEIR COVERAGE AND INTENSITY TO INCREASE
THROUGH THE AFTERNOON. STORMS WILL BE CAPABLE OF TURBULENT/DAMAGING
WINDS OF 40-65 MPH...SMALL HAIL...FREQUENT LIGHTNING AND HEAVY
DOWNPOURS. WILL MONITOR DEVELOPMENT/MOVEMENT AND AMEND TAFS WITH
THUNDER WORDING AND VIS RESTRICTIONS AS NEEDED. 1 TO 3 SM VIS
REDUCTION COULD CERTAINLY BE POSSIBLE IF STRONGER STORMS/DOWNPOURS
WERE TO IMPACT AIRPORT VICINITY. SOME STORM TOPS HAVE ALREADY
REACHED UPWARDS OF 45 KFT. STORMS WILL PRODUCE OUTFLOW BOUNDARIES
MOVING MULTIPLE DIRECTIONS SO LLWS WILL NEED TO BE MONITORED.
GENERAL WINDS OUTSIDE AREAS OF CONVECTION WILL BE 7-14 KT N TO NW.
/ALLEN/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       75  97  75  95 /  34  59  32  59
MERIDIAN      75  96  73  94 /  35  61  31  59
VICKSBURG     75  96  75  95 /  35  54  23  59
HATTIESBURG   75  96  74  96 /  35  62  32  53
NATCHEZ       75  94  75  93 /  35  57  24  49
GREENVILLE    76  98  77  96 /  35  44  21  42
GREENWOOD     75  98  75  95 /  35  49  23  45

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR MSZ018-019-025>047.

     HEAT ADVISORY FROM 7 PM THIS EVENING TO 7 PM CDT THURSDAY FOR
     MSZ048>053.

LA...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR LAZ007>009-015-016-023-
     025.

     HEAT ADVISORY FROM 7 PM THIS EVENING TO 7 PM CDT THURSDAY FOR
     LAZ024-026.

AR...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR ARZ074-075.

&&

&&

17/40/ALLEN
Hazardous weather outlook, Jul 13, 1:47 PM CDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
147 PM CDT WED JUL 13 2011

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>053-141900-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-
147 PM CDT WED JUL 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL/CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND THURSDAY

A HEAT ADVISORY IS IN EFFECT THROUGH 7 PM THURSDAY
EVENING. DANGEROUS HEAT INDEX VALUES OF 105 TO 110 WILL OCCUR ACROSS
MUCH OF THE REGION THIS AFTERNOON AND THURSDAY AFTERNOON. THIS WILL
RESULT IN HIGH HEAT STRESS IF OUTDOORS FOR EVEN SHORT DURATIONS. SOME
LOCATIONS MAY BRIEFLY REACH ABOVE A HEAT INDEX OF 110 DEGREES TODAY
AND THURSDAY.

IN ADDITION TO THE HEAT...STRONG TO SEVERE THUNDERSTORMS
CAPABLE OF DAMAGING WINDS OF 40 TO 60 MPH...FREQUENT LIGHTNING...AND
HEAVY DOWNPOURS WILL BE POSSIBLE THIS AFTERNOON AS WELL AS THURSDAY
AFTERNOON. THE STRONGEST STORMS WILL EXIST BETWEEN 2-9PM TODAY AND
THURSDAY. STORMS WILL DIMINISH IN COVERAGE AND INTENSITY TOWARDS THE
LATER EVENING HOURS EACH DAY.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

HOT AND HUMID CONDITIONS WILL CONTINUE FRIDAY WHEN HEAT INDICES PEAK
BETWEEN 100 AND 105 DEGREES.

ADDITIONALLY...A FEW STRONG TO SEVERE STORMS LOOK TO BE POSSIBLE
EACH AFTERNOON THROUGH AT LEAST FRIDAY. THE STRONGEST STORMS COULD
PRODUCE GUSTY WINDS OF 50 TO 60 MPH...ALONG WITH FREQUENT LIGHTNING
AND BRIEF HEAVY DOWNPOURS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

MSZ054>066-072>074-141900-
COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
147 PM CDT WED JUL 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL AND SOUTHEAST
MISSISSIPPI...

.DAY ONE...TONIGHT AND THURSDAY

STRONG TO SEVERE THUNDERSTORMS CAPABLE OF DAMAGING WINDS OF 40 TO 60
MPH...FREQUENT LIGHTNING...AND HEAVY DOWNPOURS WILL BE POSSIBLE THIS
AFTERNOON AS WELL AS THURSDAY AFTERNOON. THE STRONGEST STORMS WILL
EXIST BETWEEN 2-9PM TODAY AND THURSDAY. STORMS WILL DIMINISH IN
COVERAGE AND INTENSITY TOWARDS THE LATER EVENING HOURS EACH DAY.

PRIOR TO SHOWER AND THUNDERSTORM DEVELOPMENT...HOT AND HUMID CONDITIONS
WILL CONTINUE TODAY AND THURSDAY WITH HEAT INDICES PEAKING BETWEEN 100
AND 105 DEGREES.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY.

A FEW STRONG TO SEVERE STORMS LOOK TO BE POSSIBLE
EACH AFTERNOON THROUGH AT LEAST FRIDAY OF THIS WEEK. THE STRONGEST
STORMS COULD PRODUCE GUSTY WINDS OF 50 TO 65 MPH...ALONG WITH
FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS.

HOT AND HUMID CONDITIONS WILL CONTINUE THURSDAY INTO FRIDAY WHEN
HEAT INDICES PEAK BETWEEN 100 AND 105 DEGREES.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

ALLEN

In the hours before

Local storm report, Jul 13, 5:57 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
557 PM CDT WED JUL 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     TSTM WND DMG     STARKVILLE              33.46N 88.82W
07/13/2011                   OKTIBBEHA          MS   EMERGENCY MNGR

            POWERLINE DOWN AT 512 GREEN STREET IN STARKVILLE.

&&

DCOX
Special weather statement, Jul 13, 5:57 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
557 PM CDT WED JUL 13 2011

MSZ027-036-037-132315-
ATTALA MS-HOLMES MS-CARROLL MS-
557 PM CDT WED JUL 13 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHWEST OF VAIDEN AT 557 PM
CDT...MOVING SOUTH AT 5 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHEASTERN CARROLL...EAST CENTRAL HOLMES AND NORTH
CENTRAL ATTALA COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3315 8965 3314 8992 3337 8991 3339 8970
TIME...MOT...LOC 2257Z 356DEG 4KT 3329 8980

EEC
Special weather statement, Jul 13, 6:03 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
603 PM CDT WED JUL 13 2011

MSZ066-132350-
JONES MS-
603 PM CDT WED JUL 13 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTHEAST OF ELLISVILLE AT 604
PM CDT...MOVING SOUTH AT 10 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHERN JONES COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3145 8895 3145 8938 3166 8940 3167 8895
TIME...MOT...LOC 2304Z 347DEG 7KT 3153 8916

MME
Special weather statement, Jul 13, 6:34 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
634 PM CDT WED JUL 13 2011

MSZ037-140020-
ATTALA MS-
634 PM CDT WED JUL 13 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 5 MILES NORTHEAST OF HESTERVILLE AT 634 PM CDT...MOVING SOUTH
AT 10 MPH.

PEOPLE IN NORTHERN ATTALA COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3303 8933 3304 8983 3328 8970 3326 8933
TIME...MOT...LOC 2334Z 011DEG 7KT 3321 8961

MME
Special weather statement, Jul 13, 6:37 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
637 PM CDT WED JUL 13 2011

MSZ073-074-140025-
LAMAR MS-FORREST MS-
637 PM CDT WED JUL 13 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHWEST OF MACEDONIA AT 638
PM CDT...MOVING SOUTH AT 15 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHERN FORREST AND EAST CENTRAL LAMAR COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3120 8944 3143 8944 3144 8917 3143 8914
      3120 8914
TIME...MOT...LOC 2338Z 010DEG 12KT 3140 8920

MME
Local storm report, Jul 13, 6:38 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
638 PM CDT WED JUL 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     ELLISVILLE              31.60N 89.21W
07/13/2011                   JONES              MS   EMERGENCY MNGR

            TREE DOWN ON POWER LINE IN ELLISVILLE...ANOTHER TREE DOWN
            ACROSS HWY 590 JUST SOUTH OF ELLISVILLE.

&&

BK

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 7:48 PM CDTSpecial Weather StatementJANLowndes32 min
Jul 12, 8:04 PM CDTSevere Thunderstorm WarningJANLowndes27 min
Jul 13, 6:36 AM CDTSpecial Weather StatementJANClay44 min
Jul 13, 1:36 PM CDTSpecial Weather StatementJANJefferson Davis14 min
Jul 13, 1:55 PM CDTSpecial Weather StatementJANNeshoba20 min
Jul 13, 2:02 PM CDTSpecial Weather StatementJANLawrence18 min
Jul 13, 2:17 PM CDTSpecial Weather StatementJANLeake, Neshoba18 min
Jul 13, 2:33 PM CDTSevere Thunderstorm WarningJANNeshoba42 min
Jul 13, 3:02 PM CDTSpecial Weather StatementJANLeake18 min
Jul 13, 3:07 PM CDTSpecial Weather StatementJANLeake18 min
Jul 13, 3:23 PM CDTSevere Thunderstorm WarningJANLeake, Neshoba, Newton, Scott25 min
Jul 13, 3:26 PM CDTSpecial Weather StatementJANLauderdale29 min
Jul 13, 3:42 PM CDTSpecial Weather StatementJANLowndes43 min
Jul 13, 3:44 PM CDTSpecial Weather StatementJANClarke46 min
Jul 13, 3:52 PM CDTSevere Thunderstorm WarningJANClay, Lowndes50 min
Jul 13, 3:57 PM CDTSevere Thunderstorm WarningJANLauderdale33 min
Jul 13, 3:59 PM CDTSpecial Weather StatementJANRankin46 min
Jul 13, 4:21 PM CDTSpecial Weather StatementJANCopiah29 min
Jul 13, 4:27 PM CDTSpecial Weather StatementJANSimpson48 min
Jul 13, 4:28 PM CDTSpecial Weather StatementJANLincoln47 min
Jul 13, 4:30 PM CDTSevere Thunderstorm WarningJANChoctaw, Clay, Oktibbeha, Webster30 min
Jul 13, 4:39 PM CDTSpecial Weather StatementJANLincoln21 min
Jul 13, 4:40 PM CDTSpecial Weather StatementJANSmith45 min
Jul 13, 4:45 PM CDTSevere Thunderstorm WarningJANLincoln45 min
Jul 13, 4:53 PM CDTSevere Thunderstorm WarningJANJasper52 min
Jul 13, 4:55 PM CDTSpecial Weather StatementJANCovington45 min
Jul 13, 5:01 PM CDTSpecial Weather StatementJANOktibbeha44 min
Jul 13, 5:02 PM CDTSevere Thunderstorm WarningJANSmith58 min
Jul 13, 5:10 PM CDTSevere Thunderstorm WarningJANOktibbeha50 min
Jul 13, 5:18 PM CDTSpecial Weather StatementJANMadison42 min
Jul 13, 5:32 PM CDTSpecial Weather StatementJANYazoo38 min
Jul 13, 5:36 PM CDTSpecial Weather StatementJANWebster59 min
Jul 13, 5:56 PM CDTSevere Thunderstorm WarningJANChoctaw, Montgomery, Webster64 min
Jul 13, 5:57 PM CDTSpecial Weather StatementJANCarroll18 min
Jul 13, 6:03 PM CDTSpecial Weather StatementJANJones47 min
Jul 13, 6:34 PM CDTSpecial Weather StatementJANAttala46 min
Jul 13, 6:37 PM CDTSpecial Weather StatementJANForrest48 min
Jul 13, 6:59 PM CDTSpecial Weather StatementJANBolivar61 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.